Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Binghamton, NY

May 14, 2014Cayuga County, Seneca County, New York

NWS Binghamton, NY issued this flash flood warning at May 14, 2014, 12:28 AM EDT for Cayuga County, Seneca County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2014, 12:28 AM EDT (04:28 UTC)
Expired
May 14, 2014, 3:30 AM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Cayuga County, NY, Seneca County, NY

The radar

The Binghamton radar (KBGM), 69 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 2:10 AM EDTFLASH FLOOD2 Sw Ovid, NYROAD WASHOUT ALONG COUNTY ROUTE 131.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 102 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
736 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1723 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WGUS51 KBGM 140428
FFWBGM
NYC011-099-140730-
/O.NEW.KBGM.FF.W.0003.140514T0428Z-140514T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1228 AM EDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN SENECA COUNTY IN CENTRAL NEW YORK...
  SOUTHERN CAYUGA COUNTY IN CENTRAL NEW YORK...

* UNTIL 330 AM EDT

* AT 1223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. RADAR ESTIMATES
  SHOW 2 TO 3 INCHES OF RAIN HAD FALLEN IN THE PAST 3 HOURS OVER SOUTHERN
  SENECA COUNTY. 

  SEVERE FLOODING HAS BEEN REPORTED OVER A LARGE PORTION OF YATES COUNTY 
  AT THIS TIME...ESPECIALLY IN THE BRANCHPORT AND PENN YAN AREAS. 
  ADDITIONAL HEAVY RAIN FROM THUNDERSTORMS IS EXPECTED THROUGH 3 AM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF SOUTHERN CAYUGA AND SOUTHERN SENECA COUNTIES.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS. ROAD WASH OUTS AND DEBRIS FLOWS
ARE HIGHLY POSSIBLE. BASEMENTS AND FIRST FLOORS OF HOMES AND BUSINESSES
MAY HAVE SEVERE FLOODING IN SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4285 7636 4277 7627 4264 7627 4262 7633
      4262 7643 4262 7646 4263 7646 4263 7667
      4258 7664 4256 7660 4254 7689 4266 7689
      4277 7696

$$

JAB
1 follow-up statement
383 
WGUS71 KBGM 140609
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
209 AM EDT WED MAY 14 2014

NYC011-099-140730-
/O.CON.KBGM.FF.W.0003.000000T0000Z-140514T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SENECA NY-CAYUGA NY-
209 AM EDT WED MAY 14 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
SOUTHERN CAYUGA AND SOUTHERN SENECA COUNTIES...

AT 159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 2 
TO 3 INCHES OF RAIN HAD FALLEN IN THE LAST SEVERAL HOURS IN A NARROW 
BAND CENTERED MAINLY IN THE OVID VICINITY. FLOODED STREETS AND 
BASEMENTS HAVE BEEN REPORTED IN THE OVID AREA. THE SERIOUSNESS OF 
FLOODING IS UNKNOWN AT THIS TIME.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF SOUTHERN CAYUGA AND SOUTHERN SENECA COUNTIES.

RAIN HAD ENDED IN THE AREA...BUT STREAMS AND CREEKS WILL CONTINUE TO 
RAPIDLY RISE OVER THE NEXT HOUR OR TWO. ADDITIONAL FLOODING IS LIKELY 
TO DEVELOP IN THE SOUTHERN PART OF THE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4285 7636 4277 7627 4264 7627 4262 7633
      4262 7643 4262 7646 4263 7646 4263 7667
      4258 7664 4256 7660 4254 7689 4266 7689
      4277 7696

$$

JAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 13, 10:22 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 13, 10:22 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1022 PM EDT TUE MAY 13 2014

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN IN OUR VICINITY TODAY THROUGH
THURSDAY. WHILE MUCH OF THE TIME WILL BE DRY, SCATTERED SHOWERS
AND PERHAPS A FEW THUNDERSTORMS WILL BE POSSIBLE. A COLD FRONT
WILL SLOWLY MOVE EAST ON FRIDAY WITH A SOAKING RAIN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
1015 PM UPDATE...SCATTERED TO NUMEROUS CONVECTION CONTINUES JUST
WEST OF BACKDOOR COLD FRONT, PRIMARILY IN THE FINGER LAKES REGION.
THIS ACTIVITY IS EXPECTED TO SLOWLY LIFT NORTH AND EAST OVER THE
NRN PTN OF THE CWA THROUGH LATE NIGHT. MUCH OF THE WESTERN
CATSKILLS, BGM AREA AND NORTHEAST PA WILL REMAIN PRIMARILY DRY AS
AIRMASS HERE IS STABLE UNDER COOL SE FLOW. WILL CONTINUE WITH
LIKELY POPS OVER FINGER LAKES AND NRN CWA THROUGH 06Z THEN LOWER
POPS INTO CHC/SLIGHT CHC FOR REMAINDER OF NIGHT EXCEPT DRY SE FA.

6 PM UPDATE...LATEST LOCAL RADAR IMAGERY SHOWS THE BACKDOOR COLD
FRONT ABOUT TO MOVE THROUGH THE LOCAL BGM AREA. THIS FEATURE
EXTENDS UP THROUGH THE WESTERN MOHAWK VALLEY AND SOUTH ACROSS THE
WYOMING VALLEY. LOCATIONS EAST OF THE FEATURE ARE IN THE LOWER TO
MIDDLE 70S WHILE OVER THE CENTRAL SOUTHERN TIER AND FINGER LAKES
AREA ITS IN THE LOWER TO MIDDLE 80S. THIS BOUNDARY IS EXPECTED TO
REACH THE CENTRAL SOUTHERN TIER AND EASTERN FINGER LAKES BEFORE
STALLING AND MOVING BACK EAST. SCATTERED CONVECTION MAY FIRE
ALONG THIS BOUNDARY UNTIL EARLY EVENING WHEN CAPE AND LOW LEVEL
LAPSE RATES WILL LESSEN. CONVECTION OVER GEORGIAN BAY WHICH IS
ASSOCIATED WITH COLD FRONT MAY MOVE INTO THE NRN PTN OF CWA LATE
TONIGHT BUT BOUNDARY WILL SLOW OVERNIGHT AND CONVECTION WILL MOVE
INTO A MUCH MORE STABLE ENVIRONMENT BY THEN.

3 PM UPDATE...
A WEAK WARM FRONT IS ACROSS THE AREA WITH DEWPOINTS IN THE L60S
IN THE WEST. AS THE WARM FRONT LIFTS NE WITH A WEAK WAVE A FEW
SHOWERS AND MAYBE A TSTORM WILL GET GOING LATE TODAY AND THIS EVE.
THE UL RIDGE ALSO MOVES THROUGH CREATING A DEEPER SOUTHERLY FLOW
OF WARM AND MOIST AIR INTO THE CWA. WITH THE HIGH DEWPT
TEMPS...MIN TEMPS WILL VARY WIDELY FROM U40S EAST TO A60 FAR WEST.
DEWPTS DROP AS THE NIGHT GOES ON WITH THE EXIT OF THE WARM FRONT
AND THE COLD FRONT NEARLY STATIONARY IN ERN MICIGAN.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
3 PM UPDATE...

WED AND THU WILL BE SIMILAR TO THE LAST 2 DAYS. WEAK FORCING AND
MORE COVERAGE LATE IN THE DAY WITH DIURNAL HEATING. WED WILL BE
BETTER THAN THU AS A COLD FRONT MOVES EAST INTO NW NY THEN LIFTS
NORTH WED NGT. THU LITTLE FORCING AS WE WAIT FOR THE MAIN SHOW
WHICH IS THE COLD FRONT. A SFC LOW WILL MOVE NORTH UP THE MISS
VALLEY TO MICHIGAN THEN INTO QUEBEC AHEAD OF A DEEP DIGGING UPPER
LEVEL LOW OVER THE MIDWEST. THIS STALLS OVER THE GREAT LAKES BUT
KEEPS THE COLD FRONT MOVING THROUGH THE CWA FRIDAY. WITH THE FRONT
WILL BE A BAND OF HEAVY RAIN OF WIDESPREAD 1 TO 2 INCHES. HIGHER
AMOUNTS POSSIBLE WHICH COULD CAUSE MINOR ISOLATED HYDRO PROBLEMS.
THIS RAIN HELPED BY GOOD LIFT AND FORCING AND PWATS OF 2 TO 3
STANDARD DEVIATIONS ABOVE NORMAL. DEWPTS 60S AND TROPICAL
MOISTURE. WITH RIVERS NEAR NORMAL 1 TO 2 INCHES WOULD MOST LIKELY
NOT CAUSE ANY FLOODING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
230 PM UPDATE...
MED RANGE MODELS INDICATING CDFNT WL BE BISECTING CWA AT BEGINNING
OF LONG TERM. HV GONE WITH LKLY/CATEGORICAL POPS EAST OF I-81 WITH
CHC FURTHER BACK TO THE WEST. MAINLY SHOWERS EXPECTED FOLLOWING
FROPA. REMAINDER OF LONG TERM WL FEATURE SHOWERS EACH PD COURTESY
OF UPR LVL LOW HANGING BACK TO THE WEST. AS IS TYPICAL IN THESE
CASES, EXPECT THAT AFT 12Z SATURDAY MOST OF THE SHOWERS WL BE OF
THE MORE HIT AND MISS VARIETY WITH MOSTLY MISSES. THUS, THRU THE
END OF THE LONG TERM WL KEEP 20-30 POPS OVR ENTIRE CWA.

TEMPS DRG THE PD EXPECTED TO BE BLO NRML UNDER EXTENSIVE CLD CVR.
FOLLOWED WPC GRIDS FOR THE LONG TERM WITH NO SIGNIFICANT
DISCREPANCIES BTWN MED RANGE GUIDANCE.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
THE NAM AND RAP MODELS ARE BACKING OFF ON THE EXTENT OF THE
PROJECTED MARINE LAYER FOR THE OVERNIGHT HOURS. OUR LATEST
FORECAST INCLUDES A TEMPO PERIOD FOR MVFR TO BORDERLINE IFR
CEILINGS FROM AVP UP TO ITH.

MODEL SOUNDINGS SUGGEST A BURN OFF BETWEEN 13Z AND 15Z, THEN A
PARTLY SUNNY AFTERNOON WITH A SCATTERED CU DECK BETWEEN 3500 AND
5000 FEET.

THERE IS A SLIGHT CHANCE FOR AN AFTERNOON SHOWER OR THUNDERSTORM.

OUTLOOK...

WED NGT/THUR...MAINLY VFR, BUT POSSIBLE MVFR PDS IN SHOWERS AND
THUNDERSTORMS.

THUR NGT/FRI...MVFR AND POSSIBLE IFR RESTRICTIONS IN SHRA/TSRA AS
COLD FRONT STALLS NEAR AREA.

SAT...MVFR RESTRICTIONS POSSIBLE EARLY, BECOMING VFR DURING THE
AFTERNOON.

SUN...MVFR RESTRICTIONS POSSIBLE IN ISOLATED SHOWERS BUT MAINLY
VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...TAC
NEAR TERM...RRM/TAC
SHORT TERM...TAC
LONG TERM...PVN
AVIATION...DJP
Hazardous weather outlook, May 13, 1:51 PM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
151 PM EDT TUE MAY 13 2014

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-141800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
151 PM EDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT WITH RAIN WILL SLOWLY MOVE EAST THROUGH THE AREA
FRIDAY. 1 TO 2 INCHES IS POSSIBLE WITH LOCALIZED HIGHER AMOUNTS
THURSDAY NIGHT AND FRIDAY. THE HIGHER AMOUNTS OF RAIN COULD CAUSE
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 13, 8:30 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
830 PM EDT TUE MAY 13 2014

NYZ015-022-023-140100-
SCHUYLER NY-STEUBEN NY-YATES NY-
830 PM EDT TUE MAY 13 2014

...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL STEUBEN...
SOUTHEASTERN YATES AND WEST CENTRAL SCHUYLER COUNTIES...

* AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HAMMONDSPORT...
  AND MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  URBANA AT 835 PM EDT...
  BRADFORD AT 840 PM EDT...
  KEUKA AND PULTENEY AT 845 PM EDT...
  TYRONE AND WESTON AT 850 PM EDT...
  ALTAY AND DUNDEE AT 900 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4264 7700 4245 7685 4228 7723 4246 7738

/DJP
Local storm report, May 13, 8:40 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
840 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             HAMMONDSPORT            42.41N  77.22W
05/13/2014  E0.88 INCH       STEUBEN            NY   PUBLIC

&&

JML
Local storm report, May 13, 8:52 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
852 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             BRADFORD                42.37N  77.10W
05/13/2014  E1.00 INCH       STEUBEN            NY   PUBLIC

&&

JML
Local storm report, May 13, 9:05 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             WATKINS GLEN            42.38N  76.87W
05/13/2014  M0.75 INCH       SCHUYLER           NY   PUBLIC

&&

JML
Special weather statement, May 13, 9:05 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 PM EDT TUE MAY 13 2014

NYZ016-017-140130-
CAYUGA NY-SENECA NY-
905 PM EDT TUE MAY 13 2014

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAYUGA AND
NORTHERN SENECA COUNTIES...

* AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  STRONG GUSTY WINDS.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES NORTHWEST OF WATERLOO TO 10 MILES SOUTHWEST
  OF WATERLOO...AND MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WATERLOO AND MAC DOUGALL AT 915 PM EDT...
  MAGEE AND FAYETTE AT 920 PM EDT...
  CAYUGA LAKE STATE PARK AND CAYUGA AT 925 PM EDT...
  UNION SPRINGS AND MONTEZUMA AT 930 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4288 7697 4301 7697 4302 7696 4303 7672
      4303 7650 4275 7648 4276 7698 4277 7699
      4287 7699

RRM
Special weather statement, May 13, 11:11 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1111 PM EDT TUE MAY 13 2014

NYZ044-140345-
CORTLAND NY-
1111 PM EDT TUE MAY 13 2014

...STRONG THUNDERSTORM WILL AFFECT CENTRAL CORTLAND COUNTY...

* AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR MUNSONS
  CORNERS...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MCGRAW AT 1120 PM EDT...
  SOLON AND EAST FREETOWN AT 1130 PM EDT...
  CUYLER AT 1140 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4274 7591 4256 7588 4252 7620 4266 7626

/DJP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:00 PM EDTSpecial Weather StatementBGMSteuben30 min
May 13, 8:06 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben24 min
May 13, 8:30 PM EDTSpecial Weather StatementBGMSchuyler30 min
May 13, 9:05 PM EDTSpecial Weather StatementBGMCayuga, Seneca25 min
May 13, 10:43 PM EDTAreal Flood AdvisoryBGMSeneca, Yates3 hr
May 13, 11:11 PM EDTSpecial Weather StatementBGMCortland34 min
May 13, 11:45 PM EDTFlash Flood WarningBGMSteuben, Yates6 hr
May 14, 1:48 AM EDTAreal Flood AdvisoryBGMCayuga, Chenango, Cortland, Madison, Onondaga, Otsego4 hr
May 14, 3:38 AM EDTAreal Flood AdvisoryBGMSeneca4 hr
May 14, 5:49 AM EDTAreal Flood WarningBGMYates3 hr
May 14, 8:37 AM EDTAreal Flood WarningBGMYates3 hr
May 14, 10:28 AM EDTFlash Flood WatchBGMCayuga, Schuyler, Seneca, Steuben, Yates14 hr
May 14, 11:27 AM EDTAreal Flood WarningBGMYates11 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.